Amiodarone is an anti-arrhythmic drug marketed as brand names Cordarone and Pacerone. The drug is intended to be used as a last resort treatment for heart rhythm disorders such as atrial fibrillation. It has been linked to several severe side effects such as blindness and pulmonary toxicity.
Pulmonary toxicty is a life threatening condition that occurs in a percentage of all Amiodarone users. It is difficult to diagnose and is often mistaken for heart failure. Any patients on Amiodarone who suffer from bronchospasm, excessive coughing, dyspnea, or respiratory failure should contact a doctor immediately. In early 2004 the FDA required Wyeth, a manufacturer of Amiodarone, to produce a package insert to be provided with all prescriptions detailing the serious side effects of this drug. To date, the insert has not been completed.
Register your Amiodarone Complaint
If you feel you qualify for damages or remedies that might be awarded in a possible Amiodarone class action please click here to fill in our form to submit your complaint.
My father recieved a cardio version 4 months ago, which was successful and the doctor prescribed amiodarone. The doctor NEVER followed up or kept him in the hospital for observation, knowing he had recent bypass surgery. After a month of taking this poison, he went into ICU with pulmonary heart failure. We took him to a different hospital this time, with a new set of specialists who determined that the amiodarone damaged his lungs. My father passed away last week after suffering on a ventilator for 4 weeks. Some one needs to be held accountable for this.
Posted by Aletha LeBlanc
My hubby on since Jan 2017, now has two swollen optic nerves and small bleeding in both eyes, eye doc did not like he was on these Amiiodarone!! I took him off, hope its not to late!!
Posted by Judi Cuervo
My husband was on this drug for 17 years for afib and died in April 2015. The liver specialists all believed it was the drug that killed him.
Posted by phillip ginn
Was prescribed this medicine last October, now I'm loosing my vision in my left eye.
Posted by Patty
My husband had a bout of afib 8 months after bypass surgery. He had two infected teeth that could mot be taken care of due to the bypass. His heart doctor put him on Amioderone, and he began showing kidney and thyroid problem. He stopped taking it, but is still on syntheroid now and has to keep check on his kidney function. Was in good health, except for bypass.
Posted by Jay Olsen
Why are there no class action lawsuits against this terrible drug,I am one of the lucky ones who
lived threw toxicity. 2 years later my legs are still weak with shortness of breath.
Posted by Melvin Bombara
Diagnosed with Afib. I have a pacemaker and defibrillator. Doctor prescribed amiodarone (one pill daily). Within four (4) days I was unable to walk on my own and had to use a walker. Physical therapy helped a little in getting my legs strong enough to where I could stand. I, also, now experience shortness of breathe. I now use a cane however movement of my legs is still very painful Before being prescribed amiodarone, I had no congestive heart failure. I recently have been diagnosed with congestive heart failure and have been prescribed diuretics to help with the excess fluid around the heart.
Posted by Ohio
This medicine was perscribed to my husband who was had a pacemaker. The end results: he died January 26, 2015 of pulmonary toxicity.
Posted by Idaho
Nearly fatal Lung and liver damage caused by being dosed with amiodarone, simvastatin and metropolol. The amiodarone being the primary cause. Started the amiodarone Nov 2 '10
and was hospitalized Dec 28, '10 until Jan 22 '11 with liver and lung failure.
Posted by Wyoming
Shortness of breath, coughing, fatigue. Repeated doctor visits provided no relief or answers. Doctor placed me on diuretics to eliminate some fluid in my lungs. Did not help.
Posted by Alaska
June 22,2007 I was hospitalized with amiodarone toxicity. I had been on amiodarone since November 2002. My dosage was doubled July 2005 from one pill a day (200 mg.) to two pills a day (200 mg. each). I remained in the hospital crittically ill until September 10,2007. I was in CICU for 9 days, and MICU for 61 days. The doctors brought stress on my family, by telling them that I wasn't going to make it. On July 30th, I flat lined and had to be shocked twice. All my organs shut down. I was on a ventilator, and later a trach was placed in my throat. I came out of the hospital with pulmonary fibrosis,and permanent lung damage,and foot drop. I had to go to therapy for two weeks to learn to walk again. I wear a brace on my left foot to be able to walk. I'm on oxygen. I may have to seek early retirement because of this drug. No one ever explain the deadly side effects of this drug.I'm still in therapy for my feet.
Posted by Ohio
My mother was diagnosed with congestive heart failure and put on this drug. Within 8 weeks she died of a lung disease, a side effect, which went undiagnosed by the heart doctors and a nursing home.
Add Your Comment on This Issue
Request Legal Help
Please complete this form to request a review of your complaint by an attorney.
There is absolutely no cost to you to submit this form. Doing so places you under no obligations and does not establish an attorney-client relationship.
Receive our weekly newsletter from our sister publication LawyersandSettlements with the latest lawsuit news and legal information.